Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 103, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 27, 2025, 4:47 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2025, 4:47 PM MST (23:47 UTC)
- Expired
- Sep 27, 2025, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 50 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WGUS55 KVEF 272347
FFWVEF
AZC015-280245-
/O.NEW.KVEF.FF.W.0103.250927T2347Z-250928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
447 PM PDT Sat Sep 27 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 745 PM MST.
* At 447 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Katherine Landing, Cottonwood Cove, and Golden Valley.
This includes Interstate 40 in Arizona between mile markers 26 and
44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3565 11469 3569 11468 3571 11470 3579 11470
3580 11461 3566 11446 3513 11410 3510 11392
3484 11385 3474 11399 3501 11432 3522 11451
3522 11458 3535 11460 3550 11468 3554 11466
3558 11468 3561 11465
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS2 follow-up statements
363
WGUS75 KVEF 280047 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
547 PM PDT Sat Sep 27 2025
AZC015-280245-
/O.CON.KVEF.FF.W.0103.000000T0000Z-250928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
547 PM MST Sat Sep 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST THIS
EVENING FOR SOUTHWESTERN MOHAVE COUNTY...
At 547 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Katherine Landing, Cottonwood Cove, Yucca, and Golden Valley.
This includes Interstate 40 in Arizona between mile markers 26 and
44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3565 11469 3569 11468 3571 11470 3579 11470
3580 11461 3566 11446 3513 11410 3510 11392
3484 11385 3474 11399 3501 11432 3522 11451
3522 11458 3535 11460 3550 11468 3554 11466
3558 11468 3561 11465
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JCS779
WGUS75 KVEF 280238
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
738 PM PDT Sat Sep 27 2025
AZC015-280248-
/O.EXP.KVEF.FF.W.0103.000000T0000Z-250928T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
738 PM MST Sat Sep 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST THIS EVENING FOR
SOUTHWESTERN MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3565 11469 3569 11468 3571 11470 3579 11470
3580 11461 3566 11446 3513 11410 3510 11392
3484 11385 3474 11399 3501 11432 3522 11451
3522 11458 3535 11460 3550 11468 3554 11466
3558 11468 3561 11465
$$
JCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:27 PM MST, 4 hours 20 minutes earlier. Its key messages:
- * Isolated to scattered showers and thunderstorms will continue through Sunday across southern Nevada, northwest Arizona, and southeastern California. * A low pressure system approaching the West Coast Monday will bring breezier winds and drier air. Temperatures will climb back to near normal for the end of September and beginning of October.
Area forecast discussion, Sep 27, 12:27 PM MST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1227 PM PDT Sat Sep 27 2025 .KEY MESSAGES... * Isolated to scattered showers and thunderstorms will continue through Sunday across southern Nevada, northwest Arizona, and southeastern California. * A low pressure system approaching the West Coast Monday will bring breezier winds and drier air. Temperatures will climb back to near normal for the end of September and beginning of October. && .DISCUSSION...through next Saturday. Midday satellite loop showed the cutoff low which has been our main weather player for a while centered near the Riverside/Imperial county line. Area radars showed thunderstorms beginning to increase in coverage while moving counterclockwise around the low center. The greatest thunderstorm coverage was southeast of I-15, and the strongest storms thus far in our CWA were in southeast and far southern San Bernardino County. High resolution models are verifying pretty well thus far, and show storms continuing to expand farther north and increase in coverage through the afternoon before diminishing overnight. Erratic gusty winds, heavy rain, and hail will all be in play through the afternoon. Sunday, low pressure digging down from the Gulf of Alaska should get close enough to exert some influence on the cutoff low and start pushing it away. As the low slowly begins to lift northeast, thunderstorm chances will follow it, and should be limited primarily to Mohave, Clark, and Lincoln counties. That being said, if the low is any slower to move than anticipated, storm chances could stay farther southwest during the day. By Sunday night, the formerly cutoff low should be out of here, and the aforementioned Gulf of Alaska low should be nearing 130W as a full- latitude trough. As this trough swings inland, it will bring small chances for showers and thunderstorms to the Sierra Nevada and the higher terrain of the southern Great Basin Monday and Tuesday. It will also produce breezy southwest winds over much of the CWA, which would normally flush out all the residual moisture, but this time could be a little different. Hurricane Narda (which should be a remnant low by Tuesday) could inject a little moisture into the trough (not enough for thunderstorms in our area, but maybe enough to prevent dewpoints from crashing) if it moves northward quickly enough. However, if it is too slow in its northward trek, the trough would bypass it and dry us out more efficiently. Late in the week, the next trough in the westerlies could reach the West Coast, with too much model spread to pin down any details yet. The atmosphere is beginning to look like autumn. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Outside of thunderstorm influences, expecting light winds that follow typical, daily patterns. Scattered showers and storms are expected this afternoon and evening, with the best chances between 21z and 03z. Storms will likely contain erratic and gusty outflow winds, frequent lightning, and brief MVFR/IFR conditions within heavy rain. Thunderstorm potential should wane after sunset, but scattered showers may linger into the night. Cloud bases generally 8-12kft throughout the period, with SCT-BKN conditions this afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...For the 18Z Forecast Package...Outside of thunderstorm influences, expecting light winds that follow typical, daily patterns. Scattered showers and storms are likely today, especially across the Mojave Desert during the daytime hours. Storms will likely contain erratic and gusty outflow winds, frequent lightning, and brief MVFR/IFR conditions and terrain obscuration within heavy rain. Thunderstorm potential should wane after sunset, but isolated to scattered showers may linger into the night. Cloud bases generally 8-12kft throughout the period, with periods of SCT-BKN conditions. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 27, 1:37 PM MST, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
137 PM PDT Sat Sep 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM Flash Flood 13 ESE Wonder Valley 34.11N 115.67W
09/27/2025 San Bernardino CA Law Enforcement
Water and mud flowing across Highway 62 at
mile marker 56. Multiple vehicles stuck.
&&
MorganThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:13 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.